Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 55, NWS Huntsville, AL

May 6, 2009Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at May 6, 2009, 9:03 AM CDT for Cullman County, Alabama. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2009, 9:03 AM CDT (14:03 UTC)
Expired
May 6, 2009, 9:30 AM CDT
In force
27 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 112 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:15 AM CDTTORNADOCullman, ALTRAINED SPOTTER REPORTS A TORNADO CROSSING INTERSTATE 65 AT EXIT 310 IN CULLMAN.
May 6, 9:25 AM CDTFUNNEL CLOUDSw Cullman, ALFUNNEL CLOUD REPORTED ON CR 18 IN SW CULLMAN.
May 6, 9:32 AM CDTHAIL 0.88Cullman, ALNICKEL SIZED HAIL AT COLT SPRINGS SCHOOL IN CULLMAN.
May 6, 9:33 AM CDTFUNNEL CLOUDCullman, ALWALL CLOUD REPORTED OVER WEST MAIN STREET IN CULLMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 4:03 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 061403
TORHUN
ALC043-061430-
/O.NEW.KHUN.TO.W.0055.090506T1403Z-090506T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
903 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 930 AM CDT

* AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOGAN...OR
  ABOUT 12 MILES WEST OF CULLMAN...MOVING EAST AT 30 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  WEST POINT.
  BALDWIN.
  SOUTH VINEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR NORTHERN ALABAMA.

&&

LAT...LON 3406 8712 3423 8712 3432 8687 3431 8671
      3415 8664 3404 8711
TIME...MOT...LOC 1403Z 250DEG 24KT 3415 8704

$$
KDW
2 follow-up statements
000 
WWUS54 KHUN 061417
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 AM CDT WED MAY 6 2009

ALC043-061430-
/O.CON.KHUN.TO.W.0055.000000T0000Z-090506T1430Z/
CULLMAN AL-
917 AM CDT WED MAY 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR NORTHERN
CULLMAN COUNTY...

AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BALDWIN...OR ABOUT
NEAR CULLMAN...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
VINEMONT...PHELAN AND FAIRVIEW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR NORTHERN ALABAMA.

&&

LAT...LON 3423 8703 3432 8688 3431 8671 3415 8664
      3413 8685 3408 8698
TIME...MOT...LOC 1417Z 250DEG 28KT 3419 8690

$$

KDW
000 
WWUS54 KHUN 061423
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 AM CDT WED MAY 6 2009

ALC043-061432-
/O.EXP.KHUN.TO.W.0055.000000T0000Z-090506T1430Z/
CULLMAN AL-
923 AM CDT WED MAY 6 2009

...THE TORNADO WARNING FOR NORTHERN CULLMAN COUNTY EXPIRES AT 930 AM
CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR NORTHERN ALABAMA.

A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CULLMAN COUNTY 
UNTIL 1000 AM CDT. 

LAT...LON 3423 8703 3432 8688 3431 8671 3415 8664
      3413 8685 3408 8698
TIME...MOT...LOC 1422Z 250DEG 28KT 3420 8685

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 6, 8:16 AM CDT, 47 minutes earlier.

Area forecast discussion, May 6, 8:16 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 AM CDT WED MAY 6 2009

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...
CONVECTIVE LINE NOW PUSHING THROUGH NWRN AL AND SRN MIDDLE
TN...WITH STRONGEST TSRA GENERALLY IN LAWRENCE COUNTY AND POINTS
SOUTH TO SOUTHWEST. BEHIND THE LINE...A 200 MILE WIDE AREA ON
STRATIFORM RA WITH A FEW EMBEDDED CONVECTIVE ELEMENTS WAS MOVING
ACROSS NWRN MISS/NWRN AL. RADAR IMGRY HAS SHOWN SOME WEAKENING
WITH THE LINE AS IT HAS MOVED INTO NWRN AL THIS MORNING...WITH IR
IMGRY LIKEWISE SHOWING CLOUD TOP WARMING. MOTION OF THE LINE IS
BEING DOMINATED BY COLD POOL INTERACTIONS WITH THE REGIONAL SCALE
FLOW. AS LONG AS THIS REMAINS MOSTLY SERLY ACROSS NERN AL...SHOULD
SEE A CONTINUATION OF CONVECTION ALONG THE LEADING EDGE OF THE
LINE. ANALYSES CONTINUE TO INDICATE A 50-60KT LOW-LVL JET MOVING
ACROSS THE AREA. COULD CONTINUE TO SEE SOME CONVECTIVE VERTICAL
MIXING WITH SVR TS WINDS POSSIBLE. HOWEVER...CONVECTION MAY NOW
BE RUNNING AHEAD OF THE BETTER LL JET DYNAMICS. THE MAIN CONCERN
CONTINUES TO BE THE AMOUNT OF RAIN THAT IS LIKELY TO FALL AS THIS
LINE CROSSES THE AREA...WHICH WILL LIKELY BE AROUND ONE TO TWO
INCHES. THIS IS IN ADDITION TO THE LOCALIZED HEAVY RAINS THAT FELL
ACROSS THE AREA WITH SCTD TS EARLY THIS MORNING. SEVERAL FLASH
FLOODING REPORTS HAVE ALREADY BEEN RECEIVED...AND THE ADDITIONAL
RAINS WITH THIS LINE WILL ONLY EXACERBATE THE SITUATION.

ELSEWHERE...FURTHER SOUTH WHERE THE LINE BENDS A LITTLE OF A MORE
SW- NE ORIENTATION...5-10KT SRLY INFLOW SHOULD BE SUFFICIENT TO
KEEP THE LINE SUSTAINED. FURTHER CONVECTIVE DEVELOPMENT UPSTREAM
IS OCCURRING IN THE ARKLATEX REGION...AND SHOWS A GENERALLY ESE
MOVEMENT. LARGER S/SERLY FLOW AND COLD POOL INTERACTIONS WITH THIS
DEVELOPING CONVECTIVE SYSTEM WILL LIKELY HELP TO KEEP IT TO OUR
SOUTH LATER TODAY AS IT CONTINUES TO EVOLVE.

AFTER THIS LINE OF RA/TS MOVES THROUGH THIS MORNING AND THE
AFTN...MAY SEE MOSTLY A CLOUDY DAY...WITH MOST CONVECTION
REMAINING TO OUR SOUTH. WILL HAVE TO WATCH FOR SOME POSSIBLE
REDEVELOPMENT LATER THIS AFTN AS ANOTHER UPR WAVE CROSSES THE
AREA...BUT INSTABILITY MAY BE MINIMAL.

&&

.AVIATION... /ISSUED 650 AM CDT WED MAY 6 2009/
LINE OF +TSRA MOVING INTO NWRN AL THIS MORNING...AND WILL AFFECT
KMSL TERMINAL 12Z-13Z AND KHSV FROM 13Z-14Z BASED ON BEST
ESTIMATES. IFR VIS LIKELY RIGHT ALONG THE LINE OF HEAVIEST
CONVECTION...WITH LIFR BRIEFLY POSSIBLE. CURRENTLY HAVE
PREDOMINANT MVFR CIGS...BUT MAY NEED TO AMEND TO IFR IF THOSE
CONDITIONS PREVAIL FOR SUFFICIENT DURATION. BEHIND THE LINE...AN
EXTENDED PERIOD OF RA WITH SOME EMBEDDED TS WILL CONTINUE FOR
SEVERAL HOURS. SOME UNCERTAINTY REGARDING REDEVELOPMENT OF
CONVECTION AGAIN LATER TODAY...BUT THINK MOST CONCENTRATED
CONVECTION WILL REMAIN TO OUR S LATER TODAY. HAVE RETAINED JUST A
VCSH THOUGH TO ADDRESS THIS UNCERTAINTY. MVFR FOG DEVELOPMENT
POSSIBLE LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT WED MAY 6 2009/
ROUND ONE OF CONVECTION IS CURRENTLY CROSSING THE HUN CWFA...AND
FORTUNATELY MOST OF THE ACTIVITY HAS REMAINED BELOW SEVERE
THRESHOLDS. LOCAL ANALYSIS SUGGESTS THAT THE AREA IS RELATIVELY
STABLE AND DRY /KEY WORD BEING RELATIVELY/ COMPARED TO AREAS TO
THE W AND SW--DEWPTS ACROSS THE HUN CWFA ARE STILL IN THE 50S IN
SOME SPOTS ACROSS NE AL/SRN MID TN COMPARED TO UPR 60S/NEAR 70
OBSERVED ACROSS THE LOWER MS VALLEY. MEANWHILE...ROUND TWO OF
CONVECTION IS FIRING ACROSS ARKANSAS AT THE INTERSECTION OF A SFC
FRONT...40KT LLJ...AND SHORTWAVE TROUGH AXIS.

THERE IS LITTLE DOUBT THAT IT WILL RAIN ACROSS THE AREA TODAY--
INSTEAD QUESTIONS SURROUND WHETHER ANY STORMS WILL BE SEVERE AND
JUST HOW MUCH IT MIGHT RAIN. 00Z MODELS /ASIDE FROM THE RUC/ HAVE
DONE A VERY POOR JOB WITH THE 3-6HR FCST...AND THE GFS IN PARTICULAR
HAS SOME INTERESTING GRID-SCALE CONVECTIVE FEEDBACK ISSUES...SO
CONFIDENCE IN FCST DETAILS IS NOT PARTICULARLY HIGH. HOWEVER...
MODELS ARE CONSISTENT IN SHOWING 500-1500 J/KG OF CAPE ACROSS THE
AREA THIS AFTN WITH FAIRLY STRONG SPEED SHEAR THOUGH NOT TREMENDOUS
DIRECTIONAL SHEAR. THEY ARE ALSO CONSISTENT IN POOLING IMPRESSIVE
MOISTURE AHEAD OF THE FRONT--GFS INDICATES ALMOST 2 IN PWATS ACROSS
THE AREA...MORE THAN 250 PCT OF NORMAL--IN ADDITION TO WIND PROFILES
THAT SUPPORT TRAINING ECHOES. IN LIGHT OF SIGNIFICANT RAINS SEEN
ALREADY THIS MONTH...IT WILL TAKE LITTLE EFFORT TO PRODUCE FLASH
FLOODING IN THIS ENVIRONMENT...SO WILL CONTINUE THE WATCH FOR TODAY.
SEVERE WX SEEMS TO BE A GOOD POSSIBILITY AS WELL IN LIGHT OF
INSTABILITY PARAMS...WITH MAINLY A DAMAGING WIND THREAT GIVEN THE
SHEAR PROFILES. HOWEVER WE HAVE SAID THAT BEFORE THIS SPRING...SO IT
IS WORTH SAYING THAT MESOSCALE BOUNDARIES...LOCALLY BACKED SFC
WINDS...OR BREAKS IN THE CLOUDS THAT ALLOW FOR ENHANCED HEATING
COULD CREATE A HIGHER TORNADO THREAT.

UPPER TROUGH AXIS SHOULD PUSH THROUGH THE AREA THIS EVENING...
ENDING THE SIGNIFICANT THREATS BUT PERHAPS DRYING THINGS OUT
ENTIRELY. PWATS WILL REMAIN UNSEASONABLY HIGH WITHIN A NWLY FLOW AND
MDLS TRY TO GENERATE SCTD QPF...BUT THERE IS LITTLE OF NOTE
SYNOPTICALLY TO ORGANIZE CONVECTION. BY FRIDAY...ANOTHER DEVELOPING
LOW OVER THE PLAINS WILL CONCENTRATE CONVECTION ACROSS THE OHIO AND
MID-MS VALLEYS AND PLACE THE AREA IN THE WARM SECTOR. SO FOR
THU/FRI...HAVE TRENDED DRIER THOUGH NOT QUITE AS DRY AS THE GFS MOS
YET. HAVE ALSO TRENDED WARMER...THOUGH FCST VALUES BELOW MAY BE TOO
LOW IF SKIES CLEAR OUT AND THERE IS A LOT OF SUNSHINE.

LONGER TERM...PREFERRED THE OLD ECMWF TO THE NEW GFS...BUT CHANGES
ARE MINOR. THE NEXT COLD FRONT WILL IMPACT THE AREA SATURDAY AND
SUNDAY...BRIEFLY PUSH THROUGH THE AREA...THEN ALMOST IMMEDIATELY
RETREAT NEWD AS A WARM FRONT. THUS CHANCE POPS ARE WARRANTED... WITH
HIGHEST VALUES WITH THE MAIN UPPER TROUGH AXIS SAT/SUN...AND THEN
SCTD ACTIVITY FOR THE EARLY PART OF THE WORK WEEK. HAD NO ARGUMENT
WITH THE GFSX MOS VALUES FOR TEMPS...WHICH ARE CLOSE TO THE
EXISTING FCST AND SEASONAL AVGS ANYWAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

AVIATION/MESOSCALE...KDW
PREV DISCUSSION...99
Hazardous weather outlook, May 6, 4:49 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 AM CDT WED MAY 6 2009

ALZ001>010-016-TNZ076-096-097-061830-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
449 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY
TODAY. GIVEN A SATURATED GROUND FROM RECENT RAINS...THERE IS AN
ELEVATED RISK FOR FLOODING AND FLASH FLOODING...EVEN FROM DOWNPOURS
OF A SHORT DURATION. THERE WILL BE A TENDENCY FOR THUNDERSTORMS TO
REPEATEDLY AFFECT THE SAME AREA...WHICH WILL INCREASE THE AMOUNTS OF
RAIN AND FLASH FLOOD THREATS. RAINFALL TOTALS SHOULD AVERAGE ONE TO
TWO INCHES...WITH SOME SPOTS RECEIVING OVER THREE INCHES.

STRONG TO SEVERE THUNDERSTORM ACTIVITY IS ALSO EXPECTED. THE PRIMARY
THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...A
WET GROUND COULD ALLOW STRONG WINDS TO MORE EASILY PUSH OVER SOME
TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A CHANCE FOR MORE THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE
WORK WEEK...AND ESPECIALLY ON SATURDAY...AS A FRONTAL SYSTEM MOVES
SOUTHEAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL MAY INCREASE A
FLOODING OR FLASH FLOOD POTENTIAL DURING THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE LIKELY TODAY.

BOYD

In the hours before

Special weather statement, May 6, 4:57 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
457 AM CDT WED MAY 6 2009

ALZ008-010-016-061000-
CULLMAN-DE KALB-MARSHALL-
457 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR CULLMAN...DEKALB AND MARSHALL
COUNTIES UNTIL 5 AM CDT...

AT 4 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM MENTONE TO ARKADELPHIA...MOVING
EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FORT PAYNE...ALBERTVILLE.
  WILBURN...WALTER.
  RAINSVILLE...HANCEVILLE.
  RABBIT TOWN...CHIGGER HILL.
  LAKEVIEW...HIGH POINT.

ESTIMATED RAINFALL RATES OF 1/4 TO 3/4 INCH PER HOUR CAN BE EXPECTED
WITH LOCALLY HIGHER RATES POSSIBLE. THIS WILL LIKELY RESULT IN BRIEF
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC
Local storm report, May 6, 6:49 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      CULLMAN                 34.17N 86.84W
05/06/2009                   CULLMAN            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER COVERING CR 616 NEAR THE
            INTERSECTION OF HWY 31 AND INTERSTATE 65

0625 AM     FLASH FLOOD      BOAZ                    34.20N 86.16W
05/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            BRIDGE WASHED OUT ON OLD JORDAN ROAD IN BOAZ.

&&

AMIN
Local storm report, May 6, 6:58 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     FLASH FLOOD      SE HUNTSVILLE           34.73N 86.59W
05/06/2009                   MADISON            AL   NWS EMPLOYEE

            FLOODING REPORTED AT BAILEY COVE ROAD AT OLD BROOK TRAIL.

0625 AM     FLASH FLOOD      NW UNION GROVE          34.40N 86.45W
05/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            WATER COVERING THE ROAD ALONG MOUNT VIEW ROAD, MOUNT
            OLIVE CHURCH ROAD, AND MIDFIELD ROAD IN UNION GROVE.

&&

AMIN
Local storm report, May 6, 7:06 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      BOAZ                    34.20N 86.16W
05/06/2009                   MARSHALL           AL   EMERGENCY MNGR

            FLASH FLOODING REPORTED ON SUMMERVILLE ROAD IN BOAZ.

&&

AMIN
Special weather statement, May 6, 7:10 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
710 AM CDT WED MAY 6 2009

ALZ010-061300-
DE KALB-
710 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR FAR NORTHEASTERN DEKALB COUNTY
UNTIL 800 AM CDT...

AT 710 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FLAT ROCK...OR 13 MILES SOUTH OF BRIDGEPORT...MOVING EAST AT 25
MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  IDER.
  SULPHER SPRINGS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR NORTHERN ALABAMA.

KULA
Special weather statement, May 6, 8:02 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 AM CDT WED MAY 6 2009

ALZ004-007-061345-
LAWRENCE-MORGAN-
802 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL
845 AM CDT...

AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF LANDERSVILLE...IN LAWRENCE
COUNTY...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN...MOULTON.
  SPEAKE.
  CADDO.
  NEEL...DANVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR NORTHERN ALABAMA.

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:32 AM CDTFlash Flood WarningHUNCullman3 hr
May 6, 4:45 AM CDTFlash Flood WarningHUNLawrence, Morgan3 hr
May 6, 5:04 AM CDTFlash Flood WarningHUNDeKalb, Marshall5 hr
May 6, 5:14 AM CDTFlash Flood WarningHUNLimestone, Madison, Marshall, Morgan3 hr
May 6, 5:48 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale42 min
May 6, 5:51 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale5 hr
May 6, 6:05 AM CDTFlash Flood WarningHUNDeKalb, Jackson, Madison, Marshall3 hr
May 6, 6:29 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale46 min
May 6, 6:32 AM CDTSevere Thunderstorm WarningHUNJackson43 min
May 6, 7:13 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence47 min
May 6, 7:31 AM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan4 hr
May 6, 8:09 AM CDTSevere Thunderstorm WarningHUNLawrence, Morgan51 min
May 6, 8:14 AM CDTFlash Flood WarningHUNLimestone, Madison, Marshall4 hr
May 6, 8:24 AM CDTTornado WarningHUNLawrence, Morgan21 min
May 6, 8:38 AM CDTSevere Thunderstorm WarningHUNMorgan37 min
May 6, 8:52 AM CDTSevere Thunderstorm WarningHUNCullman38 min
May 6, 8:55 AM CDTTornado WarningHUNLimestone, Madison20 min
May 6, 9:02 AM CDTFlash Flood WarningHUNDeKalb, Jackson5 hr
May 6, 9:05 AM CDTTornado WarningHUNMadison25 min
May 6, 9:11 AM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall, Morgan49 min
May 6, 9:20 AM CDTTornado WarningHUNCullman40 min
May 6, 9:25 AM CDTTornado WarningHUNMadison22 min
May 6, 9:45 AM CDTTornado WarningHUNJackson, Madison, Marshall45 min
May 6, 9:46 AM CDTRiver Flood WarningHUNMadison11 hr
May 6, 9:49 AM CDTRiver Flood WarningHUNLawrence11 hr
May 6, 9:52 AM CDTTornado WarningHUNCullman23 min
May 6, 10:13 AM CDTTornado WarningHUNMarshall47 min
May 6, 10:31 AM CDTTornado WarningHUNJackson29 min
May 6, 10:42 AM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale6 hr
May 6, 10:46 AM CDTTornado WarningHUNDeKalb, Marshall23 min
May 6, 11:12 AM CDTTornado WarningHUNDeKalb, Jackson13 min
May 6, 2:13 PM CDTRiver Flood WatchHUNMadison, Marshall, Morgan21 hr
May 6, 4:46 PM CDTAreal Flood WarningHUNLauderdale3 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.